Alert archive / Nevada / Wind Advisories in 2014

Wind Advisory 7, NWS Elko, NV

March 9, 20144 counties in Nevada

NWS Elko, NV issued this wind advisory at Mar 9, 2014, 2:16 PM PDT for 4 counties in Nevada. It took effect at Mar 10, 2014, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2014, 2:16 PM PDT (21:16 UTC)
In effect from
Mar 10, 2014, 11:00 AM PDT
Expired
Mar 10, 2014, 9:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2014-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2014-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2901 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WWUS75 KLKN 092116
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
216 PM PDT SUN MAR 9 2014

...STRONG WINDS WILL IMPACT PORTIONS OF NORTHERN NEVADA ON MONDAY...

.STRONG WINDS ASSOCIATED WITH A FRONTAL BOUNDARY ARE EXPECTED TO
DEVELOP TOMORROW AND PERSIST INTO THE EVENING. MOTORISTS SHOULD 
BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS.

NVZ036-037-110100-
/O.NEW.KLKN.WI.Y.0007.140310T1800Z-140311T0300Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
216 PM PDT SUN MAR 9 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. 



* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...11 AM TO 8 PM PDT MONDAY.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS. 

* IMPACTS...REDUCED VISIBILITY DUE TO BLOWING DUST AND DIFFICULTY
  STEERING. MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS
  DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

SZATANEK

$$

NVZ034-038-039-110100-
/O.NEW.KLKN.WI.Y.0007.140310T2000Z-140311T0400Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
216 PM PDT SUN MAR 9 2014

...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY. 


* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...1 PM TO 9 PM PDT MONDAY.

* LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELKO...SPRING 
  CREEK...CARLIN...SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS. 

* IMPACTS...DEGRADED DRIVING CONDITIONS. MOTORISTS SHOULD BE
  PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

SZATANEK
4 follow-up statements
914 
WWUS75 KLKN 100905
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
205 AM PDT MON MAR 10 2014

...STRONG WINDS WILL IMPACT PORTIONS OF NORTHERN NEVADA TODAY...

.STRONG WINDS ASSOCIATED WITH A FRONTAL BOUNDARY ARE EXPECTED TO
DEVELOP TOMORROW AND PERSIST INTO THE EVENING. MOTORISTS SHOULD
BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS.

NVZ031-033-035-110315-
/O.EXA.KLKN.WI.Y.0007.140310T2000Z-140311T0400Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL...
CONNORS PASS...GREAT BASIN NATIONAL PARK
205 AM PDT MON MAR 10 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING. 

* WINDS...WEST TO SOUTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELKO...SPRING 
  CREEK...CARLIN...SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS. 

* IMPACTS...DEGRADED DRIVING CONDITIONS. MOTORISTS SHOULD BE
  PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...
  ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ036-037-110300-
/O.CON.KLKN.WI.Y.0007.140310T1800Z-140311T0300Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
205 AM PDT MON MAR 10 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING. 

* WINDS...WEST TO SOUTHWEST 30 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS.

* IMPACTS...DEGRADED DRIVING CONDITIONS. MOTORISTS SHOULD BE
  PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...
  ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&



$$

NVZ034-038-039-110315-
/O.CON.KLKN.WI.Y.0007.140310T2000Z-140311T0400Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
205 AM PDT MON MAR 10 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELKO...SPRING 
  CREEK...CARLIN...SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS. 

* IMPACTS...DEGRADED DRIVING CONDITIONS. MOTORISTS SHOULD BE 
  PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...
   ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RLC
618 
WWUS75 KLKN 101940 CCA
NPWLKN

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
1237 PM PDT MON MAR 10 2014

NVZ031-033-035-110400-
/O.EXA.KLKN.WI.Y.0007.140310T2000Z-140311T0400Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL...
CONNORS PASS...GREAT BASIN NATIONAL PARK
1237 PM PDT MON MAR 10 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING. 

* WINDS...WEST TO SOUTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELKO...SPRING 
  CREEK...CARLIN...SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS. 

* IMPACTS...DEGRADED DRIVING CONDITIONS. MOTORISTS SHOULD BE
  PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...
  ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ036-037-110300-
/O.COR.KLKN.WI.Y.0007.000000T0000Z-140311T0300Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
1237 PM PDT MON MAR 10 2014

...WIND ADVISORY REMAINS IN EFFECT TO 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT 8 PM PDT THIS EVENING.

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS.

* IMPACTS...DEGRADED DRIVING CONDITIONS. MOTORISTS SHOULD BE
  PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...
  ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&



$$

NVZ034-038-039-110400-
/O.CON.KLKN.WI.Y.0007.140310T2000Z-140311T0400Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
1237 PM PDT MON MAR 10 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELKO...SPRING 
  CREEK...CARLIN...SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS. 

* IMPACTS...DEGRADED DRIVING CONDITIONS. MOTORISTS SHOULD BE 
  PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...
   ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JH/RLC
999 
WWUS75 KLKN 110242
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
742 PM PDT MON MAR 10 2014

NVZ036-037-110345-
/O.EXP.KLKN.WI.Y.0007.000000T0000Z-140311T0300Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
742 PM PDT MON MAR 10 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS HAVE SUBSIDED AND WILL CONTINUE TO DECREASE TONIGHT.

$$

NVZ031-033>035-038-039-110400-
/O.CON.KLKN.WI.Y.0007.000000T0000Z-140311T0400Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
742 PM PDT MON MAR 10 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS...NORTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 
  MPH. 

* LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELKO...SPRING 
  CREEK...CARLIN...SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS. 

* IMPACTS...DEGRADED DRIVING CONDITIONS. MOTORISTS SHOULD BE 
  PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...
   ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
295 
WWUS75 KLKN 110351
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
851 PM PDT MON MAR 10 2014


NVZ031-033>035-038-039-110500-
/O.EXP.KLKN.WI.Y.0007.000000T0000Z-140311T0400Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
851 PM PDT MON MAR 10 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS HAVE SUBSIDED AND WILL CONTINUE TO DECREASE OVERNIGHT...SO
ALLOW ADVISORIES TO EXPIRE.

$$

RLC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 9, 3:37 AM PDT, 10 hours 39 minutes earlier.

Area forecast discussion, Mar 9, 3:37 AM PDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
337 AM PDT SUN MAR 9 2014

.SYNOPSIS...A PACIFIC STORM SYSTEM WILL BRING RAIN AND SNOW ACROSS
NORTHERN NEVADA ON SUNDAY AND MONDAY. COOLER AND DRIER CONDITIONS
ON TUESDAY. THEN WARMER AND DRY WEATHER EXPECTED TO RETURN BY MID-WEEK.

&&

.SHORT TERM...TODAY THROUGH TUESDAY. MOISTURE IS STREAMING INTO
CALIFORNIA AND NORTHWESTERN NEVADA VIA THE PINEAPPLE EXPRESS WITH
ABOVE NORMAL PW'S AND IVT VALUES EXPECTED THROUGH MONDAY AFTERNOON. WEAK
RETURNS ARE BEGINNING TO SHOW UP ON RADAR AND SHOULD FILL IN
THROUGH THE DAY ACROSS HUMBOLDT AND NORTHERN ELKO COUNTIES WITH
SNOW LEVELS AROUND 8000 FEET WILL SEE VALLEY RAIN AND MOUNTAIN
SNOW. ON MONDAY MOISTURE WILL CONTINUE TO HAVE A TROPICAL
CONNECTION THROUGH THE AFTERNOON HOURS AND THEN WILL QUICKLY GET
CUT OFF AS THE 500MB SHORTWAVE QUICKLY PUSHES THROUGH NORTHERN
NEVADA DURING THE AFTERNOON AND EVENING HOURS. SNOW LEVELS WILL
BEGIN TO DROP TO AROUND 6000 FEET THROUGH THE MORNING AND EARLY
AFTERNOON HOURS ACROSS HUMBOLDT AND NORTHERN ELKO COUNTIES AS THE 700MB
TEMPS DROP TO -6 TO -8. THEN BY MONDAY AFTERNOON AND EVENING SNOW
LEVELS DROP TO VALLEY FLOORS ACROSS MUCH OF NORTHERN NEVADA WITH
700MB TEMPS FROM -8 TO -10. RAIN WILL CHANGE OVER TO SNOW DURING
THE LATE AFTERNOON AND EVENING HOURS ACROSS NORTHERN NEVADA BUT
WITH PASSAGE OF 500MB TROUGH MOISTURE AND PRECIPITATION WILL
QUICKLY SHUT OFF SO SNOW ACCUMULATIONS WILL BE MINIMAL FOR MOST
OF ELKO COUNTY. EXPECT 1 TO 3 INCHES IN THE VALLEYS OF NORTHERN
ELKO COUNTY...BUT FOR THE REST OF THE NORTHERN NEVADA A TRACE TO
AN INCH IS EXPECTED. CENTRAL NEVADA WILL RECEIVE LESS THAN ONE
INCH IN VALLEYS AND MOST AREAS WILL SEE A TRACE IF ANY SNOWFALL AS
MOISTURE CUTS OFF BY THE TIME IT REACHES CENTRAL NEVADA. ISOLATED
THUNDERSTORMS POSSIBLE MONDAY AFTERNOON ACROSS NORTHERN NEVADA AS
250MB JET ENERGY OF 120 KNOTS AND LI'S OF ZERO TO -1 AND
INCREASING SUN ANGLE ALONG WITH STRONG COLD FRONT WILL PRODUCE SOME
INSTABILITY. ADDITIONALLY...GUSTY WINDS EXPECTED ACROSS PORTIONS
OF NORTHERN AND CENTRAL NEVADA 700MB WIND ANOMALIES ARE 1 TO 2
ACROSS MUCH OF THE FORECAST AREA AND A BIT HIGHER IN PORTIONS OF
EASTERN NEVADA. WIND ADVISORIES ARE POSSIBLE BUT AT THIS POINT
WINDS WILL REMAIN JUST BELOW ADVISORY LEVEL BUT WILL NEED TO
MONITOR LEE SIDE AREAS LIKE WEST WENDOVER AND POSSIBLY TONOPAH AS
THE WINDS MAY BE STRONGER IN THOSE AREAS. TUESDAY SNOW SHOWERS
WILL WIND DOWN ACROSS EASTERN NEVADA WITH LITTLE TO NO
ACCUMULATIONS AND COOLER TEMPERATURES EXPECTED.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. MODELS ARE FAIRLY
GOOD AGREEMENT TUESDAY NIGHT AND WEDNESDAY...WITH NORTHERN NEVADA
SANDWICHED IN BETWEEN AN UPPER TROUGH TO THE EAST AND A RIDGE TO THE
WEST. MODELS HAD SOME DIFFICULTY IN HANDLING THIS SYSTEM
PREVIOUSLY...BUT HAVE COME IN LINE WITH KEEPING THE BEST ENERGY AND
MOISTURE EAST OF THE STATE AND OVER UTAH. THE OPERATIONAL GFS IS IN
PRETTY CLOSE AGREEMENT WITH ITS ENSEMBLE MEAN WITH THIS SHORTWAVE.
HAVE KEPT POPS BELOW 15 EXCEPT FOR THE FAR SOUTHEASTERN CORNER OF
THE FORECAST AREA...WHERE AN ISOLATED SHOWER CANNOT BE RULED OUT
JUST YET. WEDNESDAY'S HIGHS SHOULD BE AROUND NORMAL TO JUST ABOVE
NORMAL FOR THIS TIME OF YEAR. MODELS ARE SHOWING LIMITED MOISTURE
FOR THE OVERNIGHT SO EXPECTING QUIET CONDITIONS TO CONTINUE WITH
TEMPERATURES DECREASING TO JUST BELOW FREEZING. FOR THURSDAY...THERE
IS SOME DISAGREEMENT THAT ARISES DUE TO CLOSED UPPER LOW IN THE
SOUTHERN UNITED STATES. THE GFS SOLUTION WANTS TO KICK THIS SYSTEM
OUT...ALLOWING A WEAK IMPULSE TO MOVE THROUGH THE AFTERNOON ON
THURSDAY...WITH THE EUROPEAN KEEPING THE CLOSED LOW OVER THE SOUTH
AND RIDGING OVER NORTHERN NEVADA. THE SENSIBLE WEATHER IS EXPECTED
TO REMAIN DRY REGARDLESS OF SOLUTION...WITH AFTERNOON HIGHS IN THE
MID TO UPPER 50S. THE GUIDANCE FOR FRIDAY AND SATURDAY CONTINUE TO
DIFFER IN THE RESPECTIVE FEATURES THEY DEPICT...WITH THE MOST LIKELY
OUTCOME BEING A CONTINUATION OF DRY CONDITIONS AND ABOVE NORMAL
TEMPERATURES. THIS THINKING HAS BEEN KEPT IN THE GRIDDED FORECAST AS
A RESULT.

.AVIATION...A WEATHER SYSTEM OUT IN THE PACIFIC WILL HELP TO BRING
INCREASING WINDS TODAY. SOUTHWEST WINDS WILL BE 10-15G25KT OVER ALL
TAF SITES BY 18-19Z THIS MORNING. CLOUD DECKS WILL BE LOWERING
THROUGHOUT THE DAY...ALTHOUGH CIGS AND VSBY WILL REMAIN VFR. COULD
SEE A SPRINKLE OR TWO...AND HAVE KEPT VCSH IN AS A RESULT.
INCREASING MOISTURE WILL BRING -SHRA TO KWMC TERMINAL BETWEEN
10/03-06Z TONIGHT.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

90/86/86
Hazardous weather outlook, Mar 9, 1:54 PM PDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
154 PM PDT SUN MAR 9 2014

NVZ030-031-033>041-100900-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
154 PM PDT SUN MAR 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A PACIFIC STORM WILL SPREAD RAIN INTO THE VALLEYS OF NORTHERN
NEVADA. ADDITIONALLY...EXPECTING MOUNTAIN SNOWS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GUSTY WEST TO SOUTHWEST WINDS UP TO 35 TO 45 MPH POSSIBLE MONDAY
AFTERNOON AND EVENING. THE SNOW LEVEL WILL LOWER LATE
MONDAY...BRINGING A DUSTING OF SNOW TO THE VALLEYS. THE LIONS
SHARE OF THE SNOW IS EXPECTED IN THE SANTA ROSA
RANGE...INDEPENDENCE MOUNTAINS...THE JARBIDGE WILDERNESS AREA AND
THE RUBY MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

Nearby

Wind Advisories in Nevada, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.